Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 8, NWS Grand Rapids, MI

October 19, 20076 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Oct 19, 2007, 4:38 AM EDT for 6 counties in Michigan. It took effect at Oct 19, 2007, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2007, 4:38 AM EDT (08:38 UTC)
In effect from
Oct 19, 2007, 6:00 AM EDT
Expired
Oct 19, 2007, 8:00 PM EDT
In force
14 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 190838
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
438 AM EDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT...

.WINDS WILL INCREASE ALONG THE LAKESHORE TODAY AS LOW PRESSURE
STRENGTHENS TO THE WEST. 

MIZ037-043-050-056-191645-
/O.NEW.KGRR.WI.Y.0008.071019T1000Z-071020T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON
438 AM EDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

SOUTHWEST WINDS GUSTING TO 45 MPH CAN BE EXPECTED TODAY BEFORE
DIMINISHING TOWARD SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS73 KGRR 191622
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1222 PM EDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT THIS AFTERNOON...

.BREEZY CONDITIONS EXPECTED TODAY WITH STRONG GUSTS ALONG THE LAKE
MICHIGAN COAST. A STRONG AREA OF LOW PRESSURE IS MOVING NORTHEAST
THROUGH THE GREAT LAKES REGION...WITH TIGHT PRESSURE GRADIENT IN
PLACE ACORSS THE STATE. SOUTHWEST TO WEST WINDS OVER LAKE MICHIGAN
ARE PRODUCING THE STRONGEST WINDS ALONG THE LAKE MICHIGAN COAST.
WINDS OF 20 TO 30 MPH WILL BE COMMON WITH GUSTS TO AROUND 45 MPH.

MIZ064-071-200000-
/O.EXA.KGRR.WI.Y.0008.000000T0000Z-071020T0000Z/
ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...HOLLAND...SOUTH HAVEN
1222 PM EDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

SOUTHWEST WINDS GUSTING TO 45 MPH CAN BE EXPECTED TODAY BEFORE
DIMINISHING SOMEWHAT TOWARD SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ037-043-050-056-200000-
/O.CON.KGRR.WI.Y.0008.000000T0000Z-071020T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON
1222 PM EDT FRI OCT 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

SOUTHWEST WINDS GUSTING TO 45 MPH CAN BE EXPECTED TODAY BEFORE
DIMINISHING SOMEWHAT TOWARD SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DUKE
000 
WWUS73 KGRR 191957
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 PM EDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT ALONG THE LAKESHORE THROUGH 800 PM...

.BREEZY CONDITIONS WILL CONTINUE THIS EVENING WITH STRONG GUSTS
ALONG THE LAKE MICHIGAN COAST. A STRONG AREA OF LOW PRESSURE WILL
MOVE FROM NEAR LAKE SUPERIOR THIS EVENING TOWARD HUDSON BAY
OVERNIGHT. THE WINDS WILL BEGIN TO SUBSIDE SOMEWHAT AFTER DARK.
SOUTHWEST TO WEST WINDS OVER LAKE MICHIGAN ARE PRODUCING THE
STRONGEST WINDS ALONG THE LAKE MICHIGAN COAST. WINDS OF 20 TO 30
MPH WILL BE COMMON WITH GUSTS TO AROUND 45 MPH AT TIMES FROM
COVERT AND SOUTH HAVEN....NORTH THROUGH HOLLAND....MUSKEGON AND
LUDINGTON.

MIZ037-043-050-056-064-071-200000-
/O.CON.KGRR.WI.Y.0008.000000T0000Z-071020T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
357 PM EDT FRI OCT 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

SOUTHWEST WINDS GUSTING TO AROUND 45 MPH CAN BE EXPECTED THROUGH
800 PM BEFORE DIMINISHING AFTER DARK.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DUKE
000 
WWUS73 KGRR 200006
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
806 PM EDT FRI OCT 19 2007

...WIND ADVISORY HAS EXPIRED...

.AS THE STRONG LOW OVER EASTERN LAKE SUPERIOR CONTINUES TO MOVE
EAST...LOW LEVEL WINDS WILL GRADUALLY DECREASE. 

MIZ037-043-050-056-064-071-200115-
/O.EXP.KGRR.WI.Y.0008.000000T0000Z-071020T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
806 PM EDT FRI OCT 19 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY WEST WINDS WILL STILL BE COMMON TONIGHT BUT WILL REMAIN
BELOW ADVISORY CRITERIA. AS A RESULT...THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 19, 3:50 AM EDT, 48 minutes earlier.

Area forecast discussion, Oct 19, 3:50 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 AM EDT FRI OCT 19 2007

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS...(350 AM EDT FRI OCT 19 2007)
A BRIEF PERIOD OF COOLER WEATHER IS EXPECTED TODAY AND SATURDAY
BEFORE TEMPERATURES RETURN TO ABOVE NORMAL READINGS ON SUNDAY. AN
UPPER LOW OVER LAKE SUPERIOR WILL GENERATE CLOUDS AND SCATTERED
SHOWERS TODAY AND TONIGHT.
&&

.SHORT TERM...(350 AM EDT FRI OCT 19 2007)
FORECAST CONCERNS MAINLY DEAL WITH WIND POTENTIAL TODAY AND PCPN
TRENDS THROUGH THE SHORT TERM.

DEEP SFC LOW NEAR DLH WILL DEEPEN A LITTLE MORE TODAY. A TIGHT
GRADIENT WILL MOVE INTO THE REGION WITH DECENT COLD AIR ADVECTION.
THAT SHOULD LEAD TO BREEZY CONDITIONS TODAY...ESPECIALLY ALONG THE
LAKESHORE WHERE GALES ARE EXPECTED. BUFKIT SHOWS THAT WE/LL MIX INTO
THE 40KT RANGE TODAY WHICH LEADS ME TO BELIEVE WE NEED A WIND
ADVISORY ALONG THE LAKESHORE NORTH OF HOLLAND. SREF POPS...WHICH
HAVE BEEN DOING VERY GOOD...SHOW PCPN MOVING BACK INTO THE CWA AFTER
15Z AS SCT/NUMEROUS SHOWERS IN THE CYCLONIC WRAP AROUND FLOW. THIS
PATTERN SHOULD RELAX TONIGHT AS SHORT WAVE RIDGING MOVES IN FROM THE
WEST. ANOTHER LOW WILL GATHER STRENGTH IN THE PLAINS SATURDAY AND
GENERATE A STRONG SOUTHWEST FLOW AGAIN LATE SATURDAY INTO SUNDAY.
SUNDAY/S TEMPS SHOULD BE 15 DEGREES OR SO ABOVE NORMAL.

&&

.LONG TERM...(350 AM EDT FRI OCT 19 2007)
THE STRONG UPPER LEVEL JET STREAK CURRENTLY ENTERING THE WRN U.S.
WILL BECOME A SOUTHWEST JET IN THE PLAINS BY MONDAY.  A SURFACE LOW
WILL FORM IN THE LOWER PLAINS IN RESPONSE TO THIS FEATURE AND DRAW
UP SOME GULF MOISTURE ALONG THE FRONTAL ZONE INTO THE UPPER MS
VALLEY.  CONFIDENCE IS INCREASING THAT THIS SURFACE LOW WILL TRACK
CLOSE ENOUGH TO SOUTHWEST LOWER MI MON INTO TUE TO PRODUCE SOME RAIN
AS THE GFS/ECMWF AND CANADIAN GLOBAL SHOW BETTER AGREEMENT ON THIS
SCENARIO.  I HAVE INCREASED POPS FOR EARLY NEXT WEEK AND BUMPED UP
TEMPERATURES SLIGHTLY.

&&

.AVIATION...(155 AM EDT FRI OCT 19 2007)
BROKEN LINE RW/TRW WILL CLEAR JXN AND LAN BY 08Z.  AFTER THAT
CLEARING WILL MOVE IN FROM THE WEST BEFORE DAYBREAK.  WRAP AROUND
CLOUDS SHOULD BRING MOST LOCATIONS DOWN TO MVFR OR LOWER BY 18Z
FRI.  RAIN WILL ALSO RETURN BY 18Z FOR MOST LOCATIONS. RATHER GUSTY
WINDS EXPECTED NEAR THE LAKESHORE.  IMPROVEMENT TO VFR IS EXPECTED
AFTER 00Z.

&&

.MARINE...(350 AM EDT FRI OCT 19 2007)
GALE FORCE WINDS WILL MOVE INTO THE NEARSHORE WATERS TODAY NORTH OF
HOLLAND. WE/LL INCLUDE A GALE WARNING TO ACCOUNT FOR THIS.

&&

.HYDROLOGY...(350 AM EDT FRI OCT 19 2007)
AREA STREAMS AND RIVERS SHOULD BE ABLE TO HOLD RUNOFF FROM LAST
NIGHT/S RAIN. ADDITIONAL RAINFALL WILL TOTAL LESS THAN A QUARTER
INCH.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY TODAY FOR MASON...OCEANA...MUSKEGON...OTTAWA
COUNTIES.
LM...GALE WARNING FROM HOLLAND TO MANISTEE THROUGH THIS EVENING.
SMALL CRAFT ADVISORY FROM ST JOE TO HOLLAND THROUGH THIS EVENING.

&&

SYNOPSIS:   93
SHORT TERM: 93
LONG TERM:  MJS
AVIATION:   MJS
MARINE:     93
HYDROLOGY:  93
Hazardous weather outlook, Oct 18, 12:41 PM EDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1241 PM EDT THU OCT 18 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHPM-VAN BUREN-KALPMAZOO-CALHOUN-JACKSON-
1241 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
ILLINOIS AND INDIANA BY THE MID TO LATE AFTERNOON HOURS.  THIS
COMPLEX OF STORMS WILL MOVE NORTHEAST INTO LOWER MICHIGAN EARLY THIS
EVENING.  SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ROUGHLY 6 PM
THIS EVENING UNTIL 1 PM FRIDAY MORNING. DPMAGING WINDS IN EXCESS OF
60 MPH WILL BE THE MAIN THREAT...HOWEVER THERE IS ALSO A RISK OF
TORNADOES.  THE HIGHEST POTENTIAL FOR SEVERE STORMS WILL BE SOUTH OF
A MUSKEGON TO BIG RAPIDS TO MT. PLEASANT LINE...ALTHOUGH SEVERE
STORMS ARE ALSO POSSIBLE NORTH OF THIS LINE.

SOUTH WINDS OF 30 TO 40 MPH ARE ALSO EXPECTED THIS AFTERNOON WITH
WIND GUSTS TO 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LMZ844>849-190945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1241 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
ILLINOIS AND INDIANA BY THE MID TO LATE AFTERNOON HOURS.  THIS
COMPLEX OF STORMS WILL MOVE NORTHEAST INTO LOWER MICHIGAN THIS
EVENING.  SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ROUGHLY 6 PM
THIS EVENING UNTIL 1 PM FRIDAY MORNING. DPMAGING WINDS IN EXCESS OF
60 MPH WILL BE THE MAIN THREAT...HOWEVER THERE IS ALSO A RISK OF
TORNADIC WATERSPOUTS.

SOUTHERLY WINDS OF AROUND 30 KNOTS CAN BE EXPECTED THIS AFTERNOON
AND TONIGHT. WAVES OF 4 TO 7 FEET ARE EXPECTED. THIS WILL CREATE A
HAZARD TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST WINDS TO 30 KNOTS WILL CONTINUE DURING THE DAY ON
FRIDAY...BEFORE DIMINISHING TO WEST 10 TO 20 KNOTS LATE ON FRIDAY
NIGHT. WAVES OF 5 TO 8 FEET CAN BE EXPECTED ON FRIDAY BEFORE
SUBSIDING TO 3 TO 6 FEET LATE FRIDAY NIGHT. THESE CONDITIONS WILL
CONTINUE TO POSE A HAZARD TO SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

NJJ/JK

In the hours before

Local storm report, Oct 18, 11:19 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1119 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TORNADO          2 SSE WILLIAMSTON       42.66N 84.27W
10/18/2007                   INGHAM             MI   EMERGENCY MNGR

            POSSIBLE TORNADO TOUCHED DOWN ON INTERSTATE 96 NEAR MILE
            MARKER 116 OVERTURNED A SIMI WITH PEOPLE TRAPPED AROUND
            1031 PM. IT THEM MOVED NORTH NORTHEAST INTO WILLIAMSTON
            BEFORE LIFTING. PLYMOUTH LANDING SUBDIVISION HAD SEVERAL
            HOMES DAMAGED. THE TORNADO LIFTED AROUND 1034 PM.

&&

BMARINO
Local storm report, Oct 18, 11:48 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1148 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             PORTAGE                 42.20N 85.59W
10/18/2007  E0.75 INCH       KALAMAZOO          MI   TRAINED SPOTTER

&&

OSTUNO
Local storm report, Oct 19, 12:14 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1214 AM EDT FRI OCT 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     2 E BELLEVUE            42.44N 84.98W
10/18/2007  E68 MPH          EATON              MI   STORM CHASER

            WIND HAS BLOWN DOWN SOME TREE BRANCHES.

&&

BMARINO
Local storm report, Oct 19, 12:17 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1217 AM EDT FRI OCT 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     MARINE TSTM WIND MUSKEGON                43.23N 86.26W
10/18/2007  M55.00 MPH       MUSKEGON           MI   MESONET

            GLERL MET STATION AT MUSKEGON REPORTED A WIND GUST TO 55
            MPH

0650 PM     TSTM WND GST     1 WNW HASTINGS          42.66N 85.31W
10/18/2007  E50.00 MPH       BARRY              MI   TRAINED SPOTTER

0652 PM     HAIL             PLAINWELL               42.45N 85.64W
10/18/2007  E0.88 INCH       ALLEGAN            MI   LAW ENFORCEMENT

0703 PM     MARINE TSTM WIND 8 NW LUDINGTON          44.04N 86.56W
10/18/2007  M41.00 MPH       LMZ849             MI   MESONET

            BIG SABLE POINT MESONET REPORTED A WIND GUST TO 41 MPH.

0706 PM     MARINE TSTM WIND LUDINGTON               43.96N 86.44W
10/18/2007  M46.00 MPH       MASON              MI   MESONET

            LUDINGTON MARINE MESONET HAD A WIND GUST TO 46 MPH.

0709 PM     HAIL             HASTINGS                42.65N 85.29W
10/18/2007  E0.88 INCH       BARRY              MI   CO-OP OBSERVER

0716 PM     HEAVY RAIN       HASTINGS                42.65N 85.29W
10/18/2007  E1.00 INCH       BARRY              MI   TRAINED SPOTTER

            ON M37 IN THE TOWN OF HASTINGS...IN FRONT OF THE KMART...
            THERE IS WATER UP TO 3 INCHES DEEP IN THE MIDDLE OF THE
            ROAD. CARS ARE DRIVING THROUGH THE WATER ON THE ROAD.

0716 PM     HAIL             1 NE HASTINGS           42.66N 85.27W
10/18/2007  E0.50 INCH       BARRY              MI   STORM CHASER

0719 PM     FUNNEL CLOUD     7 E HASTINGS            42.65N 85.15W
10/18/2007                   BARRY              MI   CO-OP OBSERVER

0735 PM     HAIL             1 N VESTABURG           43.41N 84.91W
10/18/2007  E0.75 INCH       MONTCALM           MI   TRAINED SPOTTER

0741 PM     FUNNEL CLOUD     2 E MULLIKEN            42.76N 84.86W
10/18/2007                   EATON              MI   EMERGENCY MNGR

0750 PM     HAIL             PORTAGE                 42.20N 85.59W
10/18/2007  E0.75 INCH       KALAMAZOO          MI   TRAINED SPOTTER

0751 PM     HAIL             MOUNT PLEASANT          43.61N 84.75W
10/18/2007  E0.75 INCH       ISABELLA           MI   TRAINED SPOTTER

0752 PM     TSTM WND DMG     MOUNT PLEASANT          43.61N 84.75W
10/18/2007                   ISABELLA           MI   EMERGENCY MNGR

            ONE 3 FOOT DIAMETER HEALTHY MAPLE TREE DOWN AT WISCONSIN
            AND LANSING STREETS.

0801 PM     TSTM WND GST     BRECKENRIDGE            43.41N 84.48W
10/18/2007  M56.00 MPH       GRATIOT            MI   MESONET

0803 PM     TSTM WND GST     GRAND HAVEN             43.06N 86.22W
10/18/2007  M56.00 MPH       OTTAWA             MI   MESONET

0812 PM     TSTM WND GST     2 W HOLLAND             42.77N 86.14W
10/18/2007  M71.00 MPH       ALLEGAN            MI   MESONET

            SPYGLASS CONDO MESONET MEASURED WIND SPEED

0814 PM     TSTM WND GST     HOLLAND                 42.77N 86.10W
10/18/2007  E50.00 MPH       OTTAWA             MI   TRAINED SPOTTER

            CENTRAL AND 6TH STREETS

0815 PM     MARINE TSTM WIND MUSKEGON                43.23N 86.26W
10/18/2007  M48.00 MPH       MUSKEGON           MI   MESONET

            GLERLL MET STATION REPORTED A WIND GUST OF 48 MPH

0820 PM     HAIL             HOLLAND                 42.77N 86.10W
10/18/2007  E0.75 INCH       OTTAWA             MI   PUBLIC

            3/4 INCH HAIL AT CHICAGO DRIVE AND WAVERLY

0830 PM     TSTM WND GST     HUDSONVILLE             42.87N 85.86W
10/18/2007  M54.00 MPH       OTTAWA             MI   EMERGENCY MNGR

0838 PM     TSTM WND GST     SPARTA                  43.16N 85.71W
10/18/2007  M49.00 MPH       KENT               MI   TRAINED SPOTTER

            PEA SIZE HAIL AND WIND GUSTS TO 49 PM

0840 PM     HAIL             SARANAC                 42.93N 85.21W
10/18/2007  M1.00 INCH       IONIA              MI   TRAINED SPOTTER

0852 PM     HAIL             HOLLAND                 42.77N 86.10W
10/18/2007  E0.88 INCH       OTTAWA             MI   EMERGENCY MNGR

0853 PM     TSTM WND DMG     2 W MORLEY              43.49N 85.49W
10/18/2007                   MECOSTA            MI   LAW ENFORCEMENT

            NUMEROUS TREES REPORTED DOWN AT 220TH AND 1 MILE ROAD

0910 PM     TSTM WND GST     3 E GRAND JUNCTION      42.40N 86.01W
10/18/2007  M68.00 MPH       VAN BUREN          MI   TRAINED SPOTTER

            WIND GUSTS TO 68 MPH BLEW DOWN A FEW TREE BRANCHES. THERE
            WAS ALSO HALF INCH HAIL.

0929 PM     TSTM WND GST     PORTAGE                 42.20N 85.59W
10/18/2007  M55.00 MPH       KALAMAZOO          MI   AMATEUR RADIO

            WIND GUSTS TO 55 MPH AND HALF INCH HAIL REPORTED.

0929 PM     LIGHTNING        GRAND LEDGE             42.75N 84.75W
10/18/2007                   EATON              MI   LAW ENFORCEMENT

            POWER LINE DOWN FROM LIGHTNING STRIKE.

1031 PM     TORNADO          2 SSE WILLIAMSTON       42.66N 84.27W
10/18/2007                   INGHAM             MI   EMERGENCY MNGR

            POSSIBLE TORNADO TOUCHED DOWN ON INTERSTATE 96 NEAR MILE
            MARKER 116 AND OVERTURNED A SEMI WITH PEOPLE TRAPPED
            AROUND 1031 PM. IT THEN MOVED NORTH NORTHEAST INTO
            WILLIAMSTON BEFORE LIFTING. PLYMOUTH LANDING SUBDIVISION
            HAD SEVERAL HOMES DAMAGED AND THE TORNADO LIFTED AROUND
            1034 PM.

1130 PM     TSTM WND GST     2 E BELLEVUE            42.44N 84.98W
10/18/2007  E68.00 MPH       EATON              MI   STORM CHASER

            WIND HAS BLOWN DOWN SOME TREE BRANCHES.

&&

BMARINO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:01 PM EDTSevere Thunderstorm WarningGRRClare, Isabella14 min
Oct 18, 8:01 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren21 min
Oct 18, 8:18 PM EDTSevere Thunderstorm WarningGRRKent, Muskegon, Ottawa42 min
Oct 18, 8:19 PM EDTSpecial Weather StatementGRRNewaygo56 min
Oct 18, 8:28 PM EDTSpecial Marine WarningGRR62 min
Oct 18, 8:30 PM EDTSpecial Weather StatementGRRGratiot30 min
Oct 18, 8:41 PM EDTSpecial Weather StatementGRRMecosta, Montcalm, Newaygo64 min
Oct 18, 8:45 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa45 min
Oct 18, 8:48 PM EDTTornado WarningGRREaton, Ingham27 min
Oct 18, 8:54 PM EDTSevere Thunderstorm WarningGRRMontcalm51 min
Oct 18, 8:56 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren49 min
Oct 18, 8:58 PM EDTSevere Thunderstorm WarningGRRAllegan27 min
Oct 18, 9:00 PM EDTSevere Thunderstorm WarningGRRKent15 min
Oct 18, 9:02 PM EDTSevere Thunderstorm WarningGRRIsabella, Mecosta33 min
Oct 18, 9:09 PM EDTSevere Thunderstorm WarningGRRKent, Muskegon, Ottawa51 min
Oct 18, 9:16 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo, Van Buren44 min
Oct 18, 9:20 PM EDTSevere Thunderstorm WarningGRRClare, Gratiot, Isabella, Montcalm55 min
Oct 18, 9:37 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa38 min
Oct 18, 9:39 PM EDTSevere Thunderstorm WarningGRRKent, Montcalm42 min
Oct 18, 9:59 PM EDTTornado WarningGRRKalamazoo31 min
Oct 18, 10:04 PM EDTTornado WarningGRRCalhoun, Eaton, Ingham, Jackson26 min
Oct 18, 10:25 PM EDTTornado WarningGRRCalhoun35 min
Oct 18, 10:27 PM EDTSpecial Weather StatementGRRIsabella33 min
Oct 18, 10:29 PM EDTTornado WarningGRRIngham16 min
Oct 18, 10:36 PM EDTSevere Thunderstorm WarningGRRClare, Isabella24 min
Oct 18, 10:45 PM EDTTornado WarningGRRIngham15 min
Oct 18, 11:04 PM EDTSevere Thunderstorm WarningGRREaton21 min
Oct 18, 11:09 PM EDTTornado WarningGRRCalhoun36 min
Oct 18, 11:25 PM EDTTornado WarningGRRCalhoun38 min
Oct 18, 11:35 PM EDTSevere Thunderstorm WarningGRREaton, Ingham40 min
Oct 18, 11:52 PM EDTTornado WarningGRRIngham, Jackson23 min
Oct 19, 12:07 AM EDTSevere Thunderstorm WarningGRRIngham38 min
Oct 19, 12:20 AM EDTTornado WarningGRRIngham25 min

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.